Alert archive / Colorado / Wind Chill Advisories in 2011
Wind Chill Advisory 8, NWS Pueblo, CO
NWS Pueblo, CO issued this wind chill advisory at Dec 5, 2011, 2:18 PM MST for 20 counties in Colorado. It took effect at Dec 5, 2011, 7:00 PM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2011, 2:18 PM MST (21:18 UTC)
- In effect from
- Dec 5, 2011, 7:00 PM MST
- Expired
- Dec 6, 2011, 8:53 AM MST
- In force
- 14 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Bent County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449 WWUS45 KPUB 052118 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 218 PM MST MON DEC 5 2011 COZ058>063-065>089-093-095>098-060400- /O.NEW.KPUB.WC.Y.0008.111206T0200Z-111206T1600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT... MT MASSIVE...GRANITE...SALIDA...BUENA VISTA...BONANZA... NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS... WOLF CREEK PASS...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA... ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR 218 PM MST MON DEC 5 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM MST TUESDAY. * LOCATION...THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND WET MOUNTAIN VALLEY...EASTERN SAN JUAN AND LA GARITA MOUNTAINS...THE EASTERN SAWATCH MOUNTAINS...THE WESTERN MOSQUITO RANGE...THE SAN LUIS VALLEY...LAKE...CHAFFEE...FREMONT...EL PASO...PUEBLO...HUERFANO...WESTERN LAS ANIMAS...CROWLEY... OTERO...KIOWA...BENT...AND PROWERS COUNTIES. * WIND CHILL VALUE...18 TO 24 BELOW ZERO AT TIMES ACROSS THE LOWER ELEVATIONS...AND 25 TO 34 BELOW ZERO AT TIMES OVER THE MOUNTAINS. * IMPACT...EXPOSED FLESH CAN EXPERIENCE FROSTBITE IN 30 MINUTES OR LESS IF NOT PROPERLY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 30 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT AND FACE PROTECTION. && $$
3 follow-up statements
313 WWUS45 KPUB 060325 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 825 PM MST MON DEC 5 2011 COZ058>063-065>089-093-095>098-061130- /O.CON.KPUB.WC.Y.0008.000000T0000Z-111206T1600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT... MT MASSIVE...GRANITE...SALIDA...BUENA VISTA...BONANZA... NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS... WOLF CREEK PASS...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA... ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR 825 PM MST MON DEC 5 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY. * LOCATION...THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND WET MOUNTAIN VALLEY...EASTERN SAN JUAN AND LA GARITA MOUNTAINS...THE EASTERN SAWATCH MOUNTAINS...THE WESTERN MOSQUITO RANGE...THE SAN LUIS VALLEY...LAKE...CHAFFEE... FREMONT...EL PASO...PUEBLO...HUERFANO...WESTERN LAS ANIMAS... CROWLEY... OTERO...KIOWA...BENT...AND PROWERS COUNTIES. * WIND CHILL VALUE...18 TO 24 BELOW ZERO AT TIMES ACROSS THE LOWER ELEVATIONS...AND 25 TO 34 BELOW ZERO AT TIMES OVER THE MOUNTAINS. * IMPACT...EXPOSED FLESH CAN EXPERIENCE FROSTBITE IN 30 MINUTES OR LESS IF NOT PROPERLY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 30 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT AND FACE PROTECTION. && $$
394 WWUS45 KPUB 061005 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 305 AM MST TUE DEC 6 2011 COZ058>063-065>089-093-095>098-061600- /O.CON.KPUB.WC.Y.0008.000000T0000Z-111206T1600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT... MT MASSIVE...GRANITE...SALIDA...BUENA VISTA...BONANZA... NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS... WOLF CREEK PASS...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA... ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR 305 AM MST TUE DEC 6 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * LOCATION...THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND WET MOUNTAIN VALLEY...EASTERN SAN JUAN AND LA GARITA MOUNTAINS...THE EASTERN SAWATCH MOUNTAINS...THE WESTERN MOSQUITO RANGE...THE SAN LUIS VALLEY...LAKE...CHAFFEE... FREMONT...EL PASO...PUEBLO...HUERFANO...WESTERN LAS ANIMAS... CROWLEY... OTERO...KIOWA...BENT...AND PROWERS COUNTIES. * WIND CHILL VALUE...18 TO 24 BELOW ZERO AT TIMES ACROSS THE LOWER ELEVATIONS...AND 25 TO 34 BELOW ZERO AT TIMES OVER THE MOUNTAINS. * IMPACT...EXPOSED FLESH CAN EXPERIENCE FROSTBITE IN 30 MINUTES OR LESS IF NOT PROPERLY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 30 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT AND FACE PROTECTION. && $$
385 WWUS45 KPUB 061553 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 853 AM MST TUE DEC 6 2011 COZ058>063-065>089-093-095>098-061700- /O.CAN.KPUB.WC.Y.0008.000000T0000Z-111206T1600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- 853 AM MST TUE DEC 6 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WIND CHILL ADVISORY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this wind chill advisory went out at Dec 5, 10:54 AM MST, 3 hours 24 minutes earlier.
Area forecast discussion, Dec 5, 10:54 AM MST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1054 AM MST MON DEC 5 2011 .UPDATE... && .SHORT TERM... ALLOWED THE WIND CHILL ADVISORY TO EXPIRE AS SFC OBS FOR THE HIGHER ELEVATIONS ARE REPORTING THAT WIND CHILLS HAVE DROPPED BELOW ADV CRITERIA AS WAS EXPECTED. BROUGHT IN LATEST OBS DATA...AND EVERYTHING IS INDICATING THAT MODELS HAVE A GOOD HANDLE ON PROGRESSION OF THE UPPER TROUGH AS IT IS GRADUALLY SHIFTING EAST ACROSS THE REGION. MOORE && .AVIATION... CONTINUED INTERMITTENT LIGHT SNOW AT THE 3 MAIN TAF SITES AS SFC WINDS TURN MORE UPSLOPE AND CONTINUE TO SQUEEZE SOME MOISTURE OUT. LOOK FOR CURRENT CONDITIONS TO HOLD FAST THROUGH APPROX 21Z BEFORE IMPROVING AS THE UPPER SYSTEM CONTINUES SLIDING TO THE EAST. CLEARING SKIES OVERNIGHT WILL ALLOW FOR EXCEPTIONALLY COLD TEMPS AND POSSIBILITY OF PATCHY FOG. && .PREV DISCUSSION... /ISSUED 842 AM MST MON DEC 5 2011/ UPDATE... SHORT TERM... RAPID UPDATE THIS AM TO CANCEL MUCH OF THE WINTER HIGHLIGHTS ACROSS THE CWA SAVE FOR THE WIND CHILL ADVISORIES. INCORPORATED LATEST OBS AND SATELLITE IMAGERY DATA. 27 PREV DISCUSSION... /ISSUED 435 AM MST MON DEC 5 2011/ SHORT TERM... (TODAY AND TONIGHT) CURRENTLY...AN UPPER LEVEL STORM SYSTEM IS CURRENTLY SPINNING OVER THE 4 CORNERS REGION WITH WIDESPREAD SNOWFALL ACROSS SOUTHERN COLORADO. RADAR INDICATES THE HEAVIEST SNOWFALL IS OCCURRING ACROSS EASTERN PORTIONS OF PUEBLO COUNTY...BUT HAS BEEN DECREASING IN INTENSITY OVER THE PAST HOUR. ELSEWHERE...LIGHT SNOW HAS BEEN FALLING OVER THE SOUTHERN HALF OF THE EASTERN PLAINS AS WELL AS THE SAN LUIS VALLEY...EASTERN SAN JUAN MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS AND WET MOUNTAINS. TEMPERATURES ARE QUITE COLD THIS MORNING WITH MOST AREAS IN THE COLORADO SPRINGS AREA NEAR ZERO WHILE AREAS UNDER THE SNOW ARE IN THE LOWER TEENS. WINDS HAVE BEEN GUSTY THIS MORNING WITH WIND CHILL READINGS NEARING 25 BELOW ZERO IN AREAS. BLOWING SNOW HAS ALSO PRODUCED REDUCED VISIBILITIES ON AREA ROADWAYS. TODAY...THE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO TRACK SOUTHEAST ACROSS THE DESERT SOUTHWEST WITH WIDESPREAD LIGHT SNOW CONTINUING THROUGHOUT MUCH OF THE DAY. NORTHERLY LOW AND MID LEVEL WIND FLOW WILL TEND TO KEEP MOST OF THE ACCUMULATING SNOW SOUTH OF HIGHWAY 50 OVER THE SOUTHERN SANGRE DE CRISTO RANGE AND RATON MESA. AREAS FURTHER NORTH OVER EL PASO COUNTY AND NORTHERN PUEBLO COUNTY WILL LIKELY SEE PERIODS OF LIGHT SNOW BUT NO ACCUMULATIONS ARE EXPECTED. HIGHER ELEVATIONS WILL LIKELY SEE THE HIGHEST ACCUMULATIONS WITH AS MUCH AS 4 TO 8 ADDITIONAL INCHES POSSIBLE WHILE LOWER ELEVATIONS TO THE SOUTH WILL GENERALLY SEE AS MUCH AS 2 TO 5 INCHES. SEE VARIOUS WINTER WEATHER HIGHLIGHTS FOR ADDITIONAL DETAILS. TEMPERATURES WILL REMAIN NEARLY STEADY FOR MOST AREAS THIS AFTERNOON WITH HIGHS IN THE SINGLE DIGITS TO LOWER TEENS. WINDS WILL CONTINUE TO GUST THIS MORNING BUT DECREASE BY THIS AFTERNOON. EVEN WITH WEAKER WINDS...WIND CHILL READINGS WILL CONTINUE TO BE BELOW ZERO FOR MOST OF THE REGION. TONIGHT...THE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO TRACK EAST WITH MOST SNOWFALL COMING TO AN END BY THIS EVENING. MODELS HOLD ON TO LIGHT SNOWFALL OVER THE HIGHER ELEVATIONS THROUGH AROUND MIDNIGHT. ANY ACCUMULATIONS THIS EVENING ARE EXPECTED TO BE MINIMAL. THE MAIN CONCERN FOR TONIGHT WILL BE THE BRUTAL COLD. COLD ARCTIC AIR WILL ADVECT SOUTH THIS EVENING...AND WHEN COMBINED WITH CLEARING SKIES AND SNOW COVER...WILL ALLOW TEMPERATURES TO CRASH. OVERNIGHT LOWS ACROSS THE PLAINS WILL FALL BELOW ZERO WITH SOME LOCATIONS APPROACHING -15 DEGREES. WHILE WINDS WILL BE LIGHT...IT WILL NOT TAKE MUCH TO GENERATE WIND CHILL READINGS BELOW -20 DEGREES. CARE SHOULD BE TAKEN TONIGHT TO BRING PETS INDOORS AND FROSTBITE CAN OCCUR VERY QUICKLY WITH THESE TEMPERATURES. 88 LONG TERM... (TUESDAY THROUGH SUNDAY) .GRADUAL WARMING TREND AND CONTINUED DRY... EXCEPT FOR A GLANCING BLOW FROM A SHORTWAVE MOVING THROUGH THE REGION LATE THURSDAY...WE SHOULD START TO GRADUALLY WARM UP THROUGH THIS FCST PD. TUESDAY WILL CONTINUE COLD OVER THE REGION. ANY PRECIP SHOULD BE SOUTH OF THE REGION. TEMPERATURES THIS DAY SHOULD MAX OUT IN THE M/U20 ACROSS THE PLAINS WITH 10S AND 20S IN THE MTNS. LOW TEMPS WED MORNING WILL CONTINUE COLD...WITH SINGLE DIGITS PLAINS... -10 TO -20 FOR THE SAN LUIS VALLEY. BY WED AFTERNOON...WE SHOULD REACH ABOVE FREEZING MOST REGION BELOW 9000 FEET AS SFC WINDS TAKE ON A BIT OF A WESTERLY COMPONENT. AREAS ALONG THE I-25 CORRIDOR SHOULD WARM UP INTO THE 40S...WITH 30S OVER THE REST OF THE PLAINS AND VALLEYS. BY LATE THURSDAY...ANOTHER SHORTWAVE WILL PASS BY TO OUR NW IN THE MODEST NW FLOW ALOFT. THIS WILL DRAG ANOTHER COLD FRONT ACROSS THE REGION LATE IN THE DAY. ATTM...IT APPEARS THIS SYSTEM WILL NOT HAVE MUCH IN THE WAY OF MSTR WITH IT SO PRECIP CHANCES ARE QUITE LOW. FLOW ALOFT TRANSITION TO WESTERLY THROUGH THE REST OF THE FCST PD AND LONG RANGE SIMULATIONS SHOW IT BEING DRY...SO EXPECT TEMPERATURES TRENDING UP TO SEASONABLE VALUES FRI THROUGH SUNDAY. \/34 AVIATION... KALS...EASTERLY WINDS CONTINUE TO BE STRONG THIS MORNING AND WILL CONTINUE THROUGH THE MORNING HOURS. GUSTS WILL SLOWLY FALL OFF BY AROUND 16Z...BUT UNTIL THEN WILL GENERALLY RANGE FROM 30 TO 35 KTS. THESE STRONG WINDS MAY ALSO CAUSE BRIEF PERIODS OF REDUCED VISIBILITY DUE TO BLOWING SNOW...BUT FELT IMPACTS WOULD BE MINIMAL AND LEFT OUT OF TAFS. A LIGHT SNOW SHOWER WILL BE POSSIBLE THROUGH THIS AFTERNOON WITH LIMITED IMPACTS. CIGS WILL REMAIN NEAR MVFR THROUGH EARLY THIS AFTERNOON WITH IMPROVING CONDITIONS BY LATE AFTERNOON. FOG WILL BE POSSIBLE BY EARLY TOMORROW MORNING. KCOS AND KPUB...SNOW HAS FOR THE MOST PART SHIFTED AWAY FROM THE TERMINALS THIS MORNING. HOWEVER PERIODS OF LIGHT SNOW WILL BE POSSIBLE AT BOTH TERMINALS THROUGH THIS AFTERNOON BUT IMPACTS LOOK MINIMAL AT THIS POINT. NORTH TO NORTHEASTERLY WINDS WILL DECREASE THROUGH THIS AFTERNOON. THERE COULD BE BRIEF PERIODS OF BLOWING SNOW REDUCING VISIBILITIES THIS MORNING BUT IMPACTS WILL BE MINIMAL. CIGS WILL REMAIN NEAR MVFR THROUGH THIS AFTERNOON WITH IMPROVING CONDITIONS FOR THIS EVENING. 88 && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 27/50
Hazardous weather outlook, Dec 5, 10:56 AM MST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1056 AM MST MON DEC 5 2011 COZ058>089-093>099-061800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1056 AM MST MON DEC 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT LINGERING LIGHT SNOW WILL BE POSSIBLE OVER THE HIGHER TERRAIN AS WELL AS THE EASTERN MOUNTAINS THROUGH THE AFTERNOON WITH ONLY MINOR ACCUMULATIONS. TEMPERATURES WILL BE BRUTALLY COLD TONIGHT...MOST LOCATIONS WILL FALL BELOW ZERO WITH SOME AREAS SEEING TEMPERATURES AT 10 TO 20 BELOW ZERO. WHILE WINDS WILL BE LIGHT...WIND CHILL READINGS OF 20 TO 30 BELOW ZERO WILL BE EXPECTED. PETS SHOULD BE BROUGHT INDOORS. FROSTBITE CAN OCCUR IN A MATTER OF MINUTES WITH WIND CHILL READINGS THIS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS SOUTHERN COLORADO THROUGH THIS EVENING. 27/50
In the hours before
Local storm report, Dec 5, 9:00 AM MST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
900 AM MST MON DEC 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM SNOW 1 S BEULAH 38.07N 104.98W
12/05/2011 M7.5 INCH PUEBLO CO TRAINED SPOTTER
SNOW ENDED.
&&
LWLocal storm report, Dec 5, 9:50 AM MST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
950 AM MST MON DEC 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM SNOW 2 ENE MONUMENT 39.11N 104.84W
12/05/2011 M4.5 INCH EL PASO CO TRAINED SPOTTER
0625 AM SNOW 1 NNE WALSENBURG 37.63N 104.78W
12/05/2011 E7.0 INCH HUERFANO CO TRAINED SPOTTER
0935 AM SNOW 2 WNW COLORADO SPRINGS 38.85N 104.85W
12/05/2011 M1.5 INCH EL PASO CO TRAINED SPOTTER
0938 AM SNOW 5 WSW WALSENBURG 37.59N 104.87W
12/05/2011 E7.0 INCH HUERFANO CO TRAINED SPOTTER
&&
RMGLocal storm report, Dec 5, 10:48 AM MST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1048 AM MST MON DEC 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM SNOW MAYSVILLE 38.54N 106.22W
12/04/2011 M1.5 INCH CHAFFEE CO TRAINED SPOTTER
0800 PM SNOW BEULAH 38.08N 104.98W
12/04/2011 M2.0 INCH PUEBLO CO TRAINED SPOTTER
SNOW BEGAN AROUND 8 AM
0804 PM SNOW 1 SW RYE 37.91N 104.94W
12/04/2011 M3.5 INCH PUEBLO CO CO-OP OBSERVER
0.26 WATER EQUIVALENT.SNOW DEPTH OF 13 INCHES.
0857 PM SNOW ALAMOSA 37.47N 105.87W
12/04/2011 M2.0 INCH ALAMOSA CO TRAINED SPOTTER
IN 12 HOURS
0941 PM SNOW DEL NORTE 37.68N 106.35W
12/04/2011 E6.0 INCH RIO GRANDE CO PUBLIC
SNOWFALL RATE 1 INCH PER HOUR SINCE 6 PM
0957 PM SNOW BLACK FOREST 39.02N 104.70W
12/04/2011 M3.0 INCH EL PASO CO BROADCAST MEDIA
1116 PM SNOW 3 ENE COLORADO CITY 37.96N 104.79W
12/04/2011 E3.0 INCH PUEBLO CO PUBLIC
1130 PM SNOW BEULAH 38.08N 104.98W
12/04/2011 M6.5 INCH PUEBLO CO TRAINED SPOTTER
1205 AM SNOW 6 E MONUMENT 39.10N 104.76W
12/05/2011 M3.7 INCH EL PASO CO TRAINED SPOTTER
SINCE 5PM
1247 AM SNOW 1 S RYE 37.91N 104.93W
12/05/2011 M12.0 INCH PUEBLO CO PUBLIC
0625 AM SNOW 1 NNE WALSENBURG 37.63N 104.78W
12/05/2011 E7.0 INCH HUERFANO CO TRAINED SPOTTER
0645 AM SNOW 2 ENE MONUMENT 39.11N 104.84W
12/05/2011 M4.5 INCH EL PASO CO TRAINED SPOTTER
0830 AM SNOW 1 W ANTONITO 37.08N 106.03W
12/05/2011 M4.0 INCH CONEJOS CO TRAINED SPOTTER
SNOW ENDED.
0845 AM SNOW 1 S BEULAH 38.07N 104.98W
12/05/2011 M7.5 INCH PUEBLO CO TRAINED SPOTTER
SNOW ENDED.
0935 AM SNOW 2 WNW COLORADO SPRINGS 38.85N 104.85W
12/05/2011 M1.5 INCH EL PASO CO TRAINED SPOTTER
0938 AM SNOW 5 WSW WALSENBURG 37.59N 104.87W
12/05/2011 E7.0 INCH HUERFANO CO TRAINED SPOTTER
&&
THE TOTALS BELOW ARE SEPARATED INTO SNOW...AND ICE AND SLEET
CATEGORIES...THEN BY AMOUNT...AND ARE NOT NECESSARILY THE
FINAL AMOUNT FOR EACH LOCATION.
SNOW REPORTS LISTED BY AMOUNT
INCHES LOCATION ST COUNTY TIME
------ ----------------------- -- -------------- -------
12.00 1 S RYE CO PUEBLO 1247 AM
7.50 1 S BEULAH CO PUEBLO 0845 AM
SNOW ENDED.
7.00 5 WSW WALSENBURG CO HUERFANO 0938 AM
7.00 1 NNE WALSENBURG CO HUERFANO 0625 AM
6.50 BEULAH CO PUEBLO 1130 PM
6.00 DEL NORTE CO RIO GRANDE 0941 PM
SNOWFALL RATE 1 INCH PER HOUR SINCE 6 PM
4.50 2 ENE MONUMENT CO EL PASO 0645 AM
4.00 1 W ANTONITO CO CONEJOS 0830 AM
SNOW ENDED.
3.70 6 E MONUMENT CO EL PASO 1205 AM
SINCE 5PM
3.50 1 SW RYE CO PUEBLO 0804 PM
0.26 WATER EQUIVALENT.SNOW DEPTH OF 13
INCHES.
3.00 3 ENE COLORADO CITY CO PUEBLO 1116 PM
3.00 BLACK FOREST CO EL PASO 0957 PM
2.00 ALAMOSA CO ALAMOSA 0857 PM
IN 12 HOURS
2.00 BEULAH CO PUEBLO 0800 PM
SNOW BEGAN AROUND 8 AM
1.50 2 WNW COLORADO SPRINGS CO EL PASO 0935 AM
1.50 MAYSVILLE CO CHAFFEE 0453 PM
LWLocal storm report, Dec 5, 11:58 AM MST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1158 AM MST MON DEC 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM SNOW 1 SSW RYE 37.91N 104.94W
12/05/2011 M10.8 INCH PUEBLO CO TRAINED SPOTTER
&&
RMGNearby
Wind Chill Advisories in Colorado, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.